Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Simplified proofs of error estimates for the least squares method for Dirichlet's problem

Author: Garth A. Baker
Journal: Math. Comp. 27 (1973), 229-235
MSC: Primary 65N15
MathSciNet review: 0327056
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Bramble and Schatz have proposed a projection method for approximating the solution of Dirichlet's problem. Error estimates are derived by the authors using arguments based on certain interpolation theorems for linear operators on Hilbert spaces.

It is shown here that simpler and shorter methods can be used to obtain these error estimates.

References [Enhancements On Off] (What's this?)

  • [1] J. H. Bramble & A. H. Schatz, "Rayleigh-Ritz-Galerkin methods for Dirichlet's problem using subspaces without boundary conditions," Comm. Pure Appl. Math., v. 23, 1970, pp. 653-675. MR 42 #2690. MR 0267788 (42:2690)
  • [2] J. H. Bramble, T. Dupont & V. Thomée, Higher Order Polygonal Domain Galerkin Approximations in Dirichlet's Problem, MRC Technical Summary Report #1213, March 1972.
  • [3] J. H. Bramble & S. R. Hilbert, "Estimation of linear functionals on Sobolev spaces with application to Fourier transforms and spline interpolation," SIAM J. Numer. Anal., v. 7, 1970, pp. 112-124. MR 41 #7819. MR 0263214 (41:7819)
  • [4] J. H. Bramble & V. Thomée, "Semidiscrete-least squares methods for a parabolic boundary value problem," Math. Comp., v. 26, 1972, pp. 633-648. MR 0349038 (50:1532)
  • [5] J. L. Lions & E. Magènes, Problèmes aux Limites non Homogènes et Applications. Vol. 1, Travaux et Recherches Mathématiques, no. 17, Dunod, Paris, 1968. MR 40 #512. MR 0247243 (40:512)
  • [5] M. Schechter, "On $ {L^p}$ estimates and regularity. II," Math. Scand., v. 13, 1963, pp. 47-69. MR 32 #6052. MR 0188616 (32:6052)
  • [7] V. Thomée, Private communication.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15

Retrieve articles in all journals with MSC: 65N15

Additional Information

Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society